Alert archive / California / Areal Flood Advisories in 2012

Areal Flood Advisory 21, NWS Phoenix, AZ

July 13, 2012Imperial County, Riverside County, California; La Paz County, Arizona

NWS Phoenix, AZ issued this areal flood advisory at Jul 13, 2012, 7:30 PM PDT for Imperial County, Riverside County, California; La Paz County, Arizona. It was in force for 2 hr.

The area

The outline as issued.

The facts

Issued
Jul 13, 2012, 7:30 PM PDT (02:30 UTC)
Expired
Jul 13, 2012, 9:30 PM PDT
In force
2 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties La Paz County, AZ, Imperial County, CA, Riverside County, CA

The radar

The Yuma radar (KYUX), 121 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 2.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2012-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2012-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
1871 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

733 
WGUS85 KPSR 140230
FLSPSR

FLOOD ADVISORY
NATIONAL WEATHER SERVICE PHOENIX AZ
730 PM MST FRI JUL 13 2012

AZC012-CAC025-065-140430-
/O.NEW.KPSR.FA.Y.0021.120714T0230Z-120714T0430Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PAZ AZ-RIVERSIDE CA-IMPERIAL CA-
730 PM MST FRI JUL 13 2012

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLOOD ADVISORY FOR...
  NORTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...
  SOUTHEASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
  WEST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA...
  THIS INCLUDES THE CITY OF BLYTHE...

* UNTIL 930 PM MST/930 PM PDT/

* AT 728 PM MST/728 PM PDT/...NATIONAL WEATHER SERVICE 
METEOROLOGISTS DETECTED THUNDERSTORMS WITH HEAVY RAIN FROM NEAR 
CIBOLA...TO NEAR BLYTHE. MOVEMENT WAS NORTH AT 15 MPH.

RAINFALL OF 1 INCH PER HOUR IS EXPECTED WITH THE STORMS. THIS WILL 
BE SUFFICIENT TO CAUSE STREET FLOODING IN BLYTHE. FLOODING OF OTHER 
LOW-LYING AREAS IS ALSO EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD ADVISORY MEANS THAT NORMALLY DRY WASHES AND STREAMS WILL
SUDDENLY HAVE RUNNING WATER. UNBRIDGED CROSSINGS MAY BECOME
HAZARDOUS. THERE WILL BE PONDING OF WATER ON STREETS AND LOW SPOTS
CAUSING TRAFFIC TO BE IMPEDED. IF YOU ENCOUNTER PONDING OR FLOWING
WATERS...DO NOT ATTEMPT TO CROSS BY FOOT OR AUTOMOBILE. TURN
AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY 
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

&&

LAT...LON 3370 11480 3377 11432 3337 11434 3338 11492

$$

WOODALL

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this areal flood advisory went out at Jul 13, 3:30 PM PDT, 4 hours earlier.

Area forecast discussion, Jul 13, 3:30 PM PDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
330 PM MST FRI JUL 13 2012

.SYNOPSIS...
MONSOONAL MOISTURE WILL PERSIST ACROSS THE DESERT
SOUTHWEST...RESULTING IN ABOVE AVERAGE RAIN CHANCES AND BELOW NORMAL
TEMPERATURES THROUGH EARLY NEXT WEEK. A WARMING TREND WITH DRIER
CONDITIONS IS EXPECTED BY THE MIDDLE OF NEXT WEEK AS AN AREA OF HIGH
PRESSURE BUILDS ACROSS THE REGION.

&&

.DISCUSSION...
WELL DEFINED CIRCULATION CENTER OVER INLAND SOUTHERN CALIFORNIA HAD
PULLED SEVERAL SMALL RIPPLES IN THE CYCLONIC ONSHORE FLOW INTO SWRN
ARIZONA THE PAST 12-24 HOURS. A COUNTERPART ANTI-CYCLONE OVER CNTRL
SONORA MEXICO WAS CREATING A VERY FAVORABLE STRONGLY DIFLUENT FLOW
OVER BASICALLY THE ENTIRE STATE OF ARIZONA. VERY HIGH PWATS
(OBJECTIVELY ANALYZED BETWEEN 1.3 AND 2.0 INCHES) ENVELOPED THE
REGION...WITH A PLUME OF IMPRESSIVE LOW/MID LEVEL DEWPOINTS FOCUSED
INTO SOUTHERN ARIZONA (H8 AOA +16C/H7 AOA +9C). ALTHOUGH
MORNING/EARLY AFTERNOON ACCAS SHRA/TSRA HAD CONTAMINATED THE
ATMOSPHERE OVER PARTS OF THE REGION LIMITING OVERALL SFC BASED
INSTABILITY...MLCAPES AOA 1000 J/KG WERE FEEDING NEWLY FORMED
THUNDERSTORMS IN SRN ARIZONA...WITH RAPID CLEARING TO THE NORTH
AIDING IN LATE DAY DESTABILIZATION.

GIVEN THE VERY FAVORABLE DYNAMIC ENVIRONMENT AND DEEP UNIDIRECTIONAL
SOUTHERLY SHEAR COMPONENT...THE POTENTIAL FOR NORTH-SOUTH ALIGNED
TRAINING ECHOES IS A DISTINCT POSSIBILITY. INSTANTANEOUS RAINFALL
RATES AOA 2.0 INCHES/HOUR HAVE AND WILL BE COMMON ACROSS MUCH OF THE
AREA...AND FEEL COVERAGE WARRANTED A FLASH FLOOD WATCH.
CORRESPONDINGLY...HAVE INCREASED POPS AND QPF ACROSS THE
BOARD...WITH MUCH OF THE CWA IN A LIKELY CATEGORY AND BASIN AVERAGE
QPF AOA 0.25 INCHES. SUBSIDENCE AND DRIER AIR ALOFT BEHIND THE WAVE
LIFTING TO THE NORTHEAST INTO SWRN UTAH SHOULD LIFT THE BULK OF
PRECIPITATION NORTH OF THE FORECAST AREA OVERNIGHT (THOUGH A FEW
LINGERING SHOWERS COULD AFFECT CNTRL ARIZONA INTO THE MORNING HOURS).

WHILE THE FIRST VORT MAX LIFTS NORTHEAST TONIGHT...ELONGATED TROUGH
AXIS AND PV ANOMALY STILL REMAINS STRETCHED OUT TO THE WEST. LARGER
UNCERTAINTY EXISTS REGARDING RENEWED CONVECTIVE DEVELOPMENT SATURDAY
AFTERNOON...WITH THE POTENTIAL FOR A WORKED OVER ENVIRONMENT AS WELL
AS SUBSIDENCE AND LIMITED DIFLUENCE ON THE RIGHT FRONT SIDE OF THE
JET STREAK. GLOBAL MODEL QPF RESPONSE IS RATHER ROBUST GIVEN VERY
MOIST AIRMASS...WHILE MORE HIGH RESOLUTION MODELS ARE NOT AS
AGGRESSIVE WITH QPF RESPONSE. KEPT SOME LOWER CHANCE POPS INCLUDED
IN THE FORECAST...THOUGH FEEL MOST ACTIVITY WILL REMAIN OUTSIDE THE
FORECAST AREA.

ON THE OTHER HAND...THE JET STREAK AND MAIN VORT CENTER WILL LIFT
THROUGH THE REGION ON SUNDAY...PLACING MUCH OF THE AREA IN THE
FAVORABLE RIGHT ENTRANCE REGION AND DIFLUENT AREA. FLOW ALOFT WILL
BECOME FAR MORE SOUTHWESTERLY...WHICH SHOULD DRY OUT THE WESTERN
GRIDS...BUT FOCUS ACTIVITY ALONG THE HIGHER TERRAIN NORTH AND EAST
OF PHOENIX. PWATS WILL REMAIN RATHER HIGH (AOA 1.5 INCHES)...WHILE
DEEP LAYER SHEAR AND MIDLEVEL LAPSE RATES INCREASE...OWING TO THE
POSSIBILITY OF MORE ORGANIZED THUNDERSTORM ACTIVITY.

MODELS ARE IN GENERALLY GOOD AGREEMENT THROUGH NEXT WEEK...DEPICTING
A GRADUAL DRYING TREND THROUGH TUE AS A BROAD TROUGH PERSISTS ACROSS
THE WESTERN CONUS AND THE MONSOON RIDGE IS EJECTED EASTWARD.
TEMPERATURES WILL ALSO REMAIN BELOW AVERAGE THROUGH AT LEAST WED.

&&

.AVIATION...
SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA AND KSDL... A VERY MOIST
ATMOSPHERE WILL PERSIST BRINGING PERIODS OF ISOLATED TO SCATTERED
THUNDERSTORMS TO THE AREA INTO TONIGHT. THE BEST TIMEFRAME FOR
STORMS WILL BE DURING THE EVENING HOURS ACROSS SOUTH-CENTRAL
ARIZONA. HOWEVER...ISOLATED SHOWERS OR THUNDERSTORMS WILL BE
POSSIBLE THROUGH THE REST OF TODAY AND THROUGH TONIGHT. STRONGER
THUNDERSTORMS MAY PRODUCE GUSTY WINDS TO 40 MPH...ALONG WITH THE
THREAT OF OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL. CLOUD BASES
WILL GENERALLY REMAIN IN THE 6-8K FT RANGE...BUT COULD BRIEFLY DROP
DURING PERIODS OF PROLONGED RAINFALL.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THROUGH THE AFTERNOON INTO THE EVENING HOURS. ANY THUNDERSTORMS THAT
AFFECT AIRFIELDS HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS TO 40
MPH...LIGHTNING...AND BRIEF HEAVY RAINFALL. SKIES WILL REMAIN PARTLY
CLOUDY WITH BASES GENERALLY AROUND 6-8K FT. THE SHOWER AND
THUNDERSTORM ACTIVITY WILL DECREASE BY LATE EVENING AND ESPECIALLY
OVERNIGHT INTO SATURDAY MORNING.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
MONDAY THROUGH FRIDAY...
CONDITIONS WILL BEGIN TO DRY OUT NEXT WEEK WITH DECREASING CHANCES
OF SHOWERS AND THUNDERSTORMS. BY WEDNESDAY...ONLY SLIGHT CHANCES
ACROSS THE FAR EASTERN TERRAIN WILL REMAIN...LASTING THROUGH THE END
OF THE WEEK. MINIMUM HUMIDITIES WILL LOWER EACH DAY MONDAY THROUGH
WEDNESDAY FROM WEST TO EAST WITH MOST LOWER DESERT LOCATIONS SEEING
MINIMUM HUMIDITIES IN THE TEENS. OVERALL...OVERNIGHT RECOVERIES WILL
BE FAIR TO GOOD EACH NIGHT.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FLASH FLOOD WATCH THROUGH LATE TONIGHT AZZ020>024-026>028.

CA...FLASH FLOOD WATCH THROUGH LATE TONIGHT CAZ030>032.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...HIRSCH/MO
AVIATION...KUHLMAN
FIRE WEATHER...KUHLMAN
Hazardous weather outlook, Jul 13, 4:03 PM PDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
403 PM MST FRI JUL 13 2012

AZZ021>023-026>028-142315-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
403 PM MST FRI JUL 13 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS AND THUNDERSTORMS WILL BE LIKELY THROUGH TONIGHT. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND
LOCALIZED FLOODING. THERE ALSO MAY BE A FEW WIND GUSTS TO AROUND 40
MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY...WITH A SOMEWHAT
BETTER CHANCE ON SUNDAY. ANY OF THESE STORMS COULD PRODUCE LOCALLY
HEAVY RAINFALL ALONG WITH STRONG GUSTY WINDS. A GRADUAL DRYING TREND
IS EXPECTED EARLY NEXT WEEK...THOUGH A FEW AFTERNOON AND EVENING
THUNDERSTORMS WILL REMAIN IN THE FORECAST UNTIL TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AZZ024-142315-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
403 PM MST FRI JUL 13 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS AND THUNDERSTORMS WILL BE LIKELY THROUGH TONIGHT. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND
LOCALIZED FLOODING. THERE ALSO MAY BE A FEW WIND GUSTS TO AROUND 40
MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE
FORECAST UNTIL AT LEAST TUESDAY. ANY OF THESE STORMS COULD PRODUCE
LOCALLY HEAVY RAINFALL ALONG WITH STRONG GUSTY WINDS. ISOLATED
THUNDERSTORMS MAY BE POSSIBLE THROUGH THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AZZ025-CAZ033-142315-
YUMA/MARTINEZ LAKE AND VICINITY-IMPERIAL COUNTY-
403 PM MST FRI JUL 13 2012 /403 PM PDT FRI JUL 13 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA AND
EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A WELL ABOVE-AVERAGE CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAIN AND LOCALIZED FLOODING...AS WELL AS WIND GUSTS IN EXCESS
OF 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A GRADUAL DRYING TREND IS EXPECTED THIS WEEKEND...THOUGH ISOLATED
THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AZZ020-CAZ030>032-142315-
LOWER COLORADO RIVER VALLEY AZ-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
403 PM MST FRI JUL 13 2012 /403 PM PDT FRI JUL 13 2012/

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME WEST-CENTRAL
ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A WELL ABOVE-AVERAGE CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAIN AND LOCALIZED FLOODING...AS WELL AS WIND GUSTS IN
EXCESS OF 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A GRADUAL DRYING TREND IS EXPECTED...THOUGH ISOLATED THUNDERSTORMS
WILL REMAIN IN THE FORECAST THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Jul 13, 5:16 PM PDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
516 PM MST FRI JUL 13 2012

AZZ026-140115-
YUMA AZ-
516 PM MST FRI JUL 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA

UNTIL 615 PM MST

AT 508 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SCATTERED STRONG THUNDERSTORMS FROM 13 MILES SOUTH OF MOHAWK...TO
NEAR WELLTON...MOVING NORTH AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE TACNA...AND INTERSTATE 8 BETWEEN MOHAWK
AND WELLTON.

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.

LAT...LON 3262 11402 3267 11429 3289 11418 3301 11395
      3288 11361 3245 11367 3238 11379
TIME...MOT...LOC 0012Z 181DEG 5KT 3255 11378

SAWTELLE
Special weather statement, Jul 13, 5:21 PM PDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
521 PM MST FRI JUL 13 2012

AZZ026-140115-
YUMA AZ-
521 PM MST FRI JUL 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA

UNTIL 615 PM MST

AT 508 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF SCATTERED STRONG THUNDERSTORMS FROM 13 MILES SOUTH OF
MOHAWK...TO NEAR WELLTON...MOVING NORTH AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE TACNA...AND INTERSTATE 8 BETWEEN MOHAWK
AND WELLTON.

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.

LAT...LON 3262 11402 3267 11429 3289 11418 3301 11395
      3288 11361 3245 11367 3238 11379
TIME...MOT...LOC 0012Z 181DEG 5KT 3255 11378

SAWTELLE
Local storm report, Jul 13, 5:29 PM PDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
529 PM MST FRI JUL 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HEAVY RAIN       3 ENE CLAYPOOL          33.45N 110.77W
07/13/2012  M0.40 INCH       GILA               AZ   TRAINED SPOTTER

            1 8 INCH HAIL AND .40 INCH OF RAIN IN 45 MINUTES.
            SLACKING OFF NOW.

&&

EVENT NUMBER PSR1200123

MP
Special weather statement, Jul 13, 5:37 PM PDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
537 PM MST FRI JUL 13 2012

CAZ031-032-140115-
RIVERSIDE CA-
537 PM PDT FRI JUL 13 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA

UNTIL 615 PM PDT

AT 531 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MIDLAND...MOVING NORTH AT 15 MPH. THE STORM
WAS MOSTLY OVER OPEN COUNTRY...BUT MAY AFFECT MOTORISTS ON MIDLAND
ROAD.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

LAT...LON 3408 11503 3406 11468 3382 11465 3380 11489
TIME...MOT...LOC 0035Z 158DEG 11KT 3392 11479

CB
Local storm report, Jul 13, 5:38 PM PDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
538 PM MST FRI JUL 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     FLASH FLOOD      11 SSW SALTON CITY      33.12N 116.02W
07/13/2012                   IMPERIAL           CA   DEPT OF HIGHWAYS

            CHP REPORTED CLOSURE OF CA SR 78 W OF JUNCTION WITH 86
            DUE TO FLOODING. REPORTS OF SEVERAL VEHICLES IN WASHES
            AND ADDITIONAL ROADWAY FLOODING.

&&

EVENT NUMBER PSR1200124

NOLTE
Local storm report, Jul 13, 7:05 PM PDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
705 PM MST FRI JUL 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      1 W SEELEY              32.79N 115.69W
07/13/2012                   IMPERIAL           CA   EMERGENCY MNGR

            WATER RESCUE OF IRRIGATIION DISTRICT EMPLOYEE AT
            INTERSECTION OF DREW RD. AND RAILROAD TRACKS

&&

EVENT NUMBER PSR1200125

MP

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 5:30 PM PDTSevere Thunderstorm WarningPSRImperial, Riverside60 min
Jul 13, 5:45 PM PDTAreal Flood AdvisoryPSRRiverside2 hr
Jul 13, 6:08 PM PDTFlash Flood WarningPSRRiverside112 min
Jul 13, 6:35 PM PDTAreal Flood AdvisoryPSRImperial115 min
Jul 13, 6:42 PM PDTSevere Thunderstorm WarningPSRImperial43 min
Jul 13, 6:54 PM PDTFlash Flood WarningPSRImperial111 min
Jul 13, 8:38 PM PDTFlash Flood WarningPSRImperial112 min
Jul 13, 10:05 PM PDTAreal Flood AdvisoryPSRImperial3 hr
Jul 13, 10:28 PM PDTAreal Flood AdvisoryPSRImperial3 hr
Jul 14, 4:35 PM PDTSpecial Weather StatementPSRImperial55 min
Jul 14, 4:44 PM PDTAreal Flood AdvisoryPSRRiverside78 min
Jul 13, 5:16 PM PDTSpecial Weather StatementPSRYuma59 min
Jul 13, 5:21 PM PDTSpecial Weather StatementPSRYuma54 min
Jul 13, 5:37 PM PDTSpecial Weather StatementPSR38 min
Jul 13, 6:02 PM PDTFlash Flood WarningPSRLa Paz, Yuma118 min
Jul 13, 7:57 PM PDTAreal Flood AdvisoryPSRLa Paz, Yuma2 hr
Jul 13, 8:33 PM PDTAreal Flood AdvisoryPSRLa Paz117 min
Jul 13, 9:47 PM PDTAreal Flood AdvisoryPSRLa Paz118 min
Jul 14, 11:01 AM PDTSpecial Weather StatementPSRLa Paz44 min
Jul 14, 11:37 AM PDTAreal Flood AdvisoryPSRLa Paz113 min
Jul 14, 11:40 AM PDTAreal Flood AdvisoryPSRLa Paz2 hr
Jul 14, 11:52 AM PDTSpecial Weather StatementPSRLa Paz38 min
Jul 14, 12:15 PM PDTAreal Flood AdvisoryPSRLa Paz2 hr
Jul 14, 12:34 PM PDTFlash Flood WarningPSRLa Paz3 hr
Jul 14, 12:38 PM PDTFlash Flood WarningPSRLa Paz3 hr
Jul 14, 12:49 PM PDTFlash Flood WarningPSRMaricopa3 hr
Jul 14, 1:20 PM PDTAreal Flood AdvisoryPSRMaricopa115 min
Jul 14, 2:02 PM PDTFlash Flood WarningPSRMaricopa3 hr
Jul 14, 2:28 PM PDTSpecial Weather StatementPSR47 min
Jul 14, 2:32 PM PDTAreal Flood AdvisoryPSRMaricopa, Pinal118 min
Jul 14, 2:42 PM PDTAreal Flood AdvisoryPSRMaricopa, Pinal2 hr
Jul 14, 2:51 PM PDTAreal Flood AdvisoryPSRGila114 min
Jul 14, 2:53 PM PDTAreal Flood AdvisoryPSRLa Paz, Maricopa112 min
Jul 14, 3:01 PM PDTSevere Thunderstorm WarningPSRGila59 min
Jul 14, 3:14 PM PDTFlash Flood WarningPSRLa Paz2 hr
Jul 14, 3:21 PM PDTAreal Flood AdvisoryPSRMaricopa114 min
Jul 14, 3:23 PM PDTBlowing Dust AdvisoryPSR97 min
Jul 14, 3:27 PM PDTFlash Flood WarningPSRLa Paz, Maricopa2 hr
Jul 14, 3:35 PM PDTAreal Flood AdvisoryPSRMaricopa115 min
Jul 14, 3:35 PM PDTSpecial Weather StatementPSR40 min
Jul 14, 3:43 PM PDTSevere Thunderstorm WarningPSRMaricopa, Pinal47 min
Jul 14, 3:44 PM PDTSpecial Weather StatementPSR46 min
Jul 14, 3:48 PM PDTFlash Flood WarningPSRMaricopa, Pinal117 min
Jul 14, 4:30 PM PDTAreal Flood AdvisoryPSRLa Paz, Yuma90 min
Jul 14, 4:50 PM PDTFlash Flood WarningPSRMaricopa2 hr

Nearby

Areal Flood Advisories in California, 2012Areal Flood Advisories in Arizona, 2012Every areal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.